Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 85, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 19, 2003, 6:36 PM MDT for Lincoln County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2003, 6:36 PM MDT (00:36 UTC)
- Expired
- Jun 19, 2003, 7:00 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2572 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 200036 SVRABQ NMC027-200100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 635 PM MDT THU JUN 19 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 700 PM MDT * AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL LINCOLN COUNTY...OR ABOUT 30 MILES SOUTHEAST OF CORONA...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL EASTERN LINCOLN COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. LAT...LON 3406 10530 3389 10527 3376 10491 3425 10490 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:52 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 19, 2:52 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT THU JUN 19 2003 ANOTHER NIGHT OF SHOWERS AND THUNDERSTORMS MAIN FOCUS. PLENTY OF MOISTURE STILL IN PLACE ACROSS NM THIS MORNING WITH PWS OF 0.75 TO 1.00 INCHES. SLIGHTLY DRIER MID LVL AIR WORKING IN FROM THE WEST HAS ALLOWED MORE SUNSHINE...INCREASED HEATING AND EARLIER ERUPTION OF THUNDERSTORMS BY MID MORNING. THESE HAVE BECOME MORE WIDESPREAD THIS AFTERNOON. HAVE ALREADY HAD INDICATIONS OF HEAVY RAINFALL WHICH HAS PROMPTED THE ISSUANCE OF TWO FLOOD STATEMENTS. ALTHOUGH COVERAGE WILL ONLY BE ISOLATED TO SCATTERED IN MOST LOCATIONS BY 6 PM...THOSE STORMS THAT PERSIST THIS EVENING WILL CONTINUE TO DROP GOOD AMOUNTS OF RAIN ON AREAS WHICH HAVE SEEN THEIR SHARE OVER THE PAST WEEK. THOSE EAST OF THE CENTRAL MOUNTAIN CHAIN HAVE EXHIBITED SLOW MOVEMENT/PROPAGATION. THUS...WILL ISSUE FLASH FLOOD WATCH THIS EVENING...MAINLY ACROSS THE SE PTN OF THE CWFA. DRIER AIR SHOULD CONTINUE TO INFILTRATE AREA FRIDAY...BUT RESIDUAL LOW LVL MOISTURE MAY STILL LEAD TO ISOLATED LATE DAY STORMS...ESPLY IN THE EAST. WILL CONTINUE DRY FORECAST FOR SAT AND BEYOND WHEN SW FLOW ALOFT BRINGS WARMER...DRIER AND BREEZIER WEATHER TO NM...MORE TYPICAL FOR JUNE...AND JUST IN TIME FOR FIRST DAY OF SUMMER. PRELIMINARY NUMBERS... FARMINGTON................ 055/088 053/091 057 19100 GALLUP.................... 046/084 044/087 047 19100 GRANTS.................... 050/083 049/086 052 19110 GLENWOOD.................. 053/091 051/094 054 19100 CHAMA..................... 036/077 036/081 041 19210 LOS ALAMOS................ 048/077 046/080 052 19210 RED RIVER................. 040/073 038/077 041 19321 TAOS...................... 046/079 044/083 047 19310 SANTA FE.................. 046/078 044/082 050 19310 SANTA FE AIRPORT.......... 050/083 049/085 052 19310 ESPANOLA.................. 049/086 048/089 051 19310 ALBUQUERQUE HEIGHTS....... 059/088 058/090 061 19210 ALBUQUERQUE VALLEY........ 054/091 053/093 056 19110 ALBUQUERQUE FOOTHILLS..... 054/084 053/086 056 19210 ALBUQUERQUE WEST MESA..... 058/089 057/091 060 19110 SOCORRO................... 056/092 055/095 058 19110 SANDIA PARK/CEDAR CREST... 049/079 048/080 051 19320 MORIARTY/ESTANCIA......... 045/082 045/085 047 19320 CARRIZOZO................. 056/089 057/093 059 19210 RUIDOSO................... 050/080 052/084 055 19220 RATON..................... 047/078 045/084 050 19321 LAS VEGAS................. 047/078 046/082 049 19320 ROY....................... 052/080 051/085 054 19321 CLAYTON................... 057/083 058/088 059 19421 SANTA ROSA................ 058/087 057/092 060 19310 TUCUMCARI................. 060/086 061/092 062 19411 FORT SUMNER............... 059/087 059/092 061 19311 CLOVIS.................... 060/087 060/092 061 19411 PORTALES.................. 060/088 060/093 061 19411 ROSWELL................... 063/093 063/097 064 19311 .ABQ...FLASH FLOOD WATCH UNTIL 10 PM MDT FOR NMZ06-10>12-16>19-26. DROZD
Hazardous weather outlook, Jun 19, 5:50 AM MDT, 12 hours 46 minutes before
NMZ001>021-026-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MDT THU JUN 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND CENTRAL AND EASTERN AREAS TODAY. THE ATMOSPHERE IS STILL UNSTABLE...THAT HASNT CHANGED FROM YESTERDAY. WHAT HAS CHANGED IS THAT WINDS ALOFT ARE INCREASING AND BECOMING WESTERLY TO NORTHWESTLY. THE CHANGE IN WINDS ALOFT CREATES AN ENVIRONMENT WHERE THUNDERSTORMS CAN ORGANIZE AND BECOME MUCH STRONGER...IN TERMS OF HAIL AND WINDS...THAN THE STORMS WE/VE SEEN IN THE PAST WEEK OR SO. SEVERE THUNDERSTORMS MAY DEVELOP OVER THE CENTRAL VALLEYS...CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS THIS AFTERNOON. SEVERE WEATHER IN THE EASTERN BORDER COUNTIES IS MORE LIKELY IN THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY FROM THE CONTINENTAL DIVIDE EASTWARD TO THE TEXAS BORDER. AT THE SAME TIME...THE ATMOSPHERE WILL BE DRYING OUT FROM WEST TO EAST ACROSS THE AREA. THE WEEKEND AND THE FIRST HALF OF NEXT WEEK LOOK WARM AND DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 31 min |
| Jun 19, 7:21 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 39 min |
| Jun 19, 8:01 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 59 min |
| Jun 19, 8:38 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 37 min |
| Jun 19, 9:02 PM MDT | Flash Flood Warning | ABQ | Quay | 118 min |
| Jun 20, 12:22 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 38 min |
| Jun 20, 12:48 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 57 min |
| Jun 20, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 50 min |
| Jun 20, 2:57 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 33 min |
| Jun 20, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 48 min |
| Jun 20, 4:11 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 49 min |
| Jun 20, 4:24 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 36 min |
| Jun 20, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 53 min |
| Jun 20, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
| Jun 20, 5:24 PM MDT | Tornado Warning | ABQ | Roosevelt | 36 min |
| Jun 20, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.